Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
163 Doctors are Online

Feeling constipated. Getting relief after taking yogurt powder. Will this cause any side effect?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 8985 Questions
Hi doctor, i am 50 years old , high 5 feet 2 inch and weight 53 kg. I am not diegest consistantly and i usually take yogurt power to help for it and some time it work. Some time i take papaya to help for it. This has been happend 3 to 4 years ago. So I really not sure this is normal . Normally, if didn't diegest in 2 to 3 days i will take yogurt power and 2 packet in a time, if 1 packet it will not work.

Pls advise is ist normal or do advise how i can diegest in dairly without taking any yougurt power. If continue to take yogurt power any side effect for it?

Posted Wed, 3 Apr 2013 in Constipation
Answered by Dr. Shoaib Khan 21 minutes later
Hello and welcome to XXXXXXX Apa Khabar.

Thank you for writing to us.

Let me first help you by listing the most common causes for constipation:
-Inadequate water or fiber in diet
-Inadequate exercise or physical activity
-Neurological disorders
-Irritable bowel syndrome

Obviously, constipation is not a normal condition, and usually always has some underlying problem, that is causing this. Let me help you by advising some basic remedies which might help in digestion without yogurt powder:
-Increase intake of water (warm liquids in the morning)
-Increase fiber in the diet (fruits, vegetables, grain, bread, prunes, etc.)
-Regular exercise (daily)
-If required use a stool softener or a laxative (under doctors supervision, do not use these for more than 2 weeks)

Yogurt powder is a probiotic and helps in formation of stool, this is perfectly natural and does not have any side-effects, if this helps you, you can surely continue with this.

You need to understand that, unless we find and treat the cause, the constipation will not go. Thus, I request you to please visit a doctor to guide you from there on.

I hope this information helps. Do write back to me for any further assistance. I would be happy to help.

Best wishes.
Above answer was peer-reviewed by
Follow-up: Feeling constipated. Getting relief after taking yogurt powder. Will this cause any side effect? 53 minutes later
Hi Doctor,

I drink a lot of warm water in dairy and even every morning empty stomach drink at least 500ml warn water. I exercise for an hours 3 times a week, like walk speedy and cycling . But the problem still occur .

Answered by Dr. Shoaib Khan 19 minutes later
Hello once again.

It is great to know that you are drinking sufficient amount of water and also exercise regularly.

In my opinion, you should try to increase the fiber in your diet (as mentioned above).

You should also visit a doctor, as if there exists an underlying condition causing constipation, we will have to diagnose it after an elaborate examination.

I hope this information helps. Please visit a doctor, who will certainly help you as much as possible.

Best wishes.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor